U.S. doctors online nowAsk doctors free
A 21-year-old member asked:

My mid ear canal infection was discovered after a flight home impaired part my hearing. its now the 8th of 10 days im on biaxin (clarithromycin) w no improvement. why?

2 doctor answers5 doctors weighed in
Dr. Danny Proffitt
Family Medicine 44 years experience
Seros otitis media: More than likely you have sterile fluid in the middle ear. This can last for some time. You are not equalizing the pressure on each side of the middle ear. The eustachian tube is not functioning well and equalizing the pressure. There are some exercises to help with this and some medications to help. Give it a bit of time and if not responding, see an ent. You may end up with a tube placed.
Dr. Arthur Heller
Gastroenterology 44 years experience
Stuffy, no drainage: Sometimes nasal steroids, decongestants are given to shrink passages, allow drainage. Fluids help, expectorants to thin out mucus help. Bad case sometimes get oral steroids, occasionally tubes. See ent.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.